Manipulable outcomes within the class of scoring voting rules
Mostapha Diss and
Boris Tsvelikhovskiy
Mathematical Social Sciences, 2021, vol. 111, issue C, 11-18
Abstract:
Coalitional manipulation in voting is considered to be any scenario in which a group of voters decide to misrepresent their votes in order to secure an outcome they all prefer to the outcome of the election when they vote honestly. The present paper is devoted to studying coalitional manipulability within the class of scoring voting rules. For any such rule and any number of alternatives, we introduce a new approach allowing us to characterize all the outcomes that are manipulable by a coalition of voters. This then opens the possibility of determining the probability of manipulable outcomes for some well-studied scoring voting rules in the case of small number of alternatives and large electorates, under a well-known assumption on individual preference profiles.
Keywords: Voting; Scoring rules; Coalition; Strategic manipulation; Probability (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489621000196
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Manipulable outcomes within the class of scoring voting rules (2024) 
Working Paper: Manipulable outcomes within the class of scoring voting rules (2021) 
Working Paper: Manipulable outcomes within the class of scoring voting rules (2020) 
Working Paper: Manipulable outcomes within the class of scoring voting rules (2020) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:111:y:2021:i:c:p:11-18
DOI: 10.1016/j.mathsocsci.2021.02.002
Access Statistics for this article
Mathematical Social Sciences is currently edited by J.-F. Laslier
More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().